Discussions By Condition: Ears, Nose, Mouth & Throat conditions

Can Flixonase thin the skin?!?

  • Posted By: winther
  • February 15, 2010
  • 10:58 AM

I've suffered from allergy/polyposis for the past 10 years, but was only properly treated in 2006 when my doctor prescribed prednisolone to shrink the polyps followed by Flixonase Nasule drops.
I have use the Flixonase nasule drops ever since as the sprays do not work. 2 capsules a day for 4 years. That is 800 micrograms a day. Is this what the warnings on this medicine refers to as "high doses"?
Apart from being sick more frequently, I have not noticed any significant side effects until two months ago.
I started getting increasingly black circles under my eyes, even though my sleeping habits have not changed. Regardless how healthy I eat, how much I work out and getting plenty of sleep, the circles are getting worse every week. I now look I'm half dead even though I feel perfect.

First thought - thinning of the skin. This is a well known side effect of cortisol steroids and dark circles are the cause of thin skin under the eyes.
Are Flixonase nasule drops potent enough to cause these effects at 800mg per day for 4 years (I was about to call it disfigurement, as it looks really bad)?
Considering thinning of the skin is irreversible, it would be madly irresponsible for a doctor to prescribe this medicine at high doses for long term use. But I could be wrong - I just don't have any other explanation.


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?